Tardive dyskenisia

My new doc says I might have tardive dyskenisia. I have tourrette’s anyways, so he doesn’t know for sure, but he says my specific tics seem more consistent with TD than regular tourrette’s. I am a bit concerned, because if that is true, it could have been going on for years unchecked by my previous doctor. I have to get an evaluation from a neurologist, and in the mean time, I’m starting to taper off my Geodon and beginning a new med. I am nervous, because I thought geodon was my lifelong med. Wish me luck, everyone! And let me know if I start acting like im in danger of a relapse.

19 Likes

Good luck @ninjastar I hope the new med will be even better for you.

1 Like

I’m sorry. Switching meds is so stressful and scary. I hope it goes well for you.

1 Like

Best of luck with the new med. You’ll be fine.

1 Like

I’m sorry you’re going through this. Good luck. What’s your new med?

1 Like

Ninja dude. You have my best wishes. I know you love Geodon.

Be safe, and we’ll be here to keep an eye on you.

1 Like

I am hesitant to say, because it is not a typical med for psychosis, but my doctor thinks my main issues are not psychosis-related. He thinks the hallucinations were due to sleep apnea, and my main issues are related to the physical brain damage I have.

2 Likes

Still one of us. Always one of us.

You’ve experienced the illness, doesn’t matter what the label is. You know psychosis. You know seeing things, you know the meta behind your thoughts.

Still our ninja.

3 Likes

Some is my psychosis was due to seizures I had. The brain does funny things. I have a history of temporal lobe epilepsy which can sometimes be mistaken for sz. I havnt had any seizures now in years and no longer on medication for it.

1 Like

Wouldn’t it be better to have the tardive dyskensia be confirmed by a neurologist first before tapering off the Geodon? I mean, don’t fix what ain’t broken right? If you never suffered any serious issues with your functioning, why change what was working?

Never knew that antipsychotics can treat hallucinations not related to psychosis… Its not supposed to work for brain damage, sleep apnea, dementia etc psychosis’s. They’re contraindicated for these as they make it worse. Anyways your Dr knows more, good luck!

1 Like

My pdoc left my td alone. It was mild and he said removing meds would increase likelihood of psychosis. Ue said there are meds for td, but that it was up to me if I really wanted one more med.

Now, mine is really mild. Just hand and tongue movement.

1 Like

I hope everything works out for you. Good luck!

1 Like

my td comes and goes its weird, it affects my eyes and mouth. its like itll be really bad for weeks or longer then not even noticeable for a time

1 Like

im also on geodon, they say it cause that too, but its rare.

1 Like

When I was on geodon I had serious movement problems. I had to get on another ap Wich helped quite a bit.

1 Like

My doc said that if TD progresses, it can start to affect the muscles that control your internal organs, like your diaphragm and stuff. He said that it can interfere with breathing. I think it is probably a risk-benefit analysis every time a patient presents with TD, but in my case he thinks the risks of staying on are greater than the risks of tapering off. And I will be closely monitored during this time. I’m nervous, but I haven’t had any positive symptoms in nearly 4 years, so there is a chance I will be okay.

1 Like

That’s the thing. My hallucinations disn’t stop with geodon. They only got less angry, and easier to ignore. They stopped entirely shortly after I came off amitriptyline, and haven’t been back since.

1 Like

Hoping for the best.

1 Like

Good luck Ninja!
I’m sure that you will be ok.

1 Like